• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Tacrolimus Experience

Hi Y'all,

My college aged Crohnie just went back to school in a flare. The GI has decided to stop Remicade and move her to Entyvio. Because Entyvio takes so long to kick in and she has been on steroids too much over the last 15 months he wants her to use Tacrolimus to control disease until Entyvio kicks in.

She has taken only two doses and texted me saying she feels really sick. Not anything she could put her finger on exactly like extreme nausea etc. Just woke twice to have a BM (but that could be Crohn's), woke at 3 and couldn't get back to sleep, extreme headache in lower back of head and now just feeling really poorly. Of course this could all be because of her flare to so no way of knowing for sure. She has only had two doses, well now three because she took another dose after texting me.

She doesn't typically experience side effects from meds or have any of those rare complications.

I am wondering if any of you have experience with Tacro and if this sounds typical.
 

Lisa

Adminstrator
Izzi's Mom has had experience...hopefully she can pop in and give some input.....she is also on Facebook if you are on there - you can look me up and I'll hook you up with her over there.....
 
O.K. so her GI had her stop Tacro for a few days and then start back slowly starting with 1mg once a day and then time a day and so on.

She got up to 3mg twice daily and has been fine for a while. Although it isn't touching her Crohn's.

Yesterday she woke up and vomitted bile and had a fever of 102. GI had us hold Tacrolimus all day. Fever broke pretty quickly and she held down what food and water she could eat. She has had no appetite and the jury is out on whether that is due to Tacrolimus or her flare.

This morning GI had her start back on Tacro. As soon as she took it she got severe chills and was shaking. Half hour later she had fever of 104.2 and vomitted. GI has us holding Tacro again and watching and waiting. This time fever not coming down as quickly but she did just have a dose this morning.

Wondering if anyone else has used Tacro and had fevers as a drug reaction.
 
Top